Funnel Cloud, Terrebonne
- When
- September 12, 6:53 PM CST
- Where
- Terrebonne County, 1 mi S of Houma
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.337, -90.838 (the zone’s center; the record gives no point)
Funnel clouds were sighted just south of Houma.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 12, 2:06 PM CST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 306 PM CDT TUE SEP 12 2006 .DISCUSSION... A DEEP TROUGH ACROSS THE CENTRAL CONUS AND ASSOCIATED COLD FRONT CURRENTLY PUSHING THROUGH EAST TEXAS AND NORTHWEST LOUISIANA...WILL CONTINUE TO BRING MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS TO THE AREA THROUGH THE NIGHT. HOWEVER...THE COLD FRONT IS ADVANCING AT A DECENT CLIP THIS AFTERNOON...BEHIND A STRONG SURGE OF COOL AND DRY AIR. SIGNIFICANT HEIGHT RISES CONTINUE BEHIND THE FRONT...WHICH SHOULD CONTINUE TO DRIVE THE FRONT THROUGH LOUISIANA AND MISSISSIPPI TONIGHT INTO TOMORROW MORNING. REFLECT THE FRONTAL PASSAGE BY TAPERING POPS OFF FROM NORTH TO SOUTH TONIGHT INTO TOMORROW. EXPECT DRY CONDITIONS ACROSS THE ENTIRE CWA BY TOMORROW NIGHT...AS STRONG DRY AIR ADVECTION AND SUBSIDENCE DEVELOP. DECIDED TO BUMP UP TEMPERATURES A BIT TONIGHT...AND KEEP THINGS IN THE 70S...DUE TO LINGERING CLOUD COVER IN THE REGION. SKIES WILL BEGIN TO CLEAR TOMORROW...AS THE DRY AIR WORKS IN. BY TOMORROW NIGHT...A STRONG RIDGE OF SURFACE BASED HIGH PRESSURE WILL SET UP OVER THE REGION...ALLOWING FOR LIGHT WINDS AND STRONG RADIATIONAL COOLING OVER THE NORTHSHORE...BATON ROUGE...AND MISSISSIPPI ZONES. HOWEVER...WINDS WILL STAY UP OVER THE SOUTHSHORE...KEEPING TEMPS NEAR 70. STRONG SUBSIDENCE AND DRY CONDITIONS WILL REMAIN IN PLACE THROUGH SATURDAY WITH COOL OVERNIGHT LOWS AND NEAR NORMAL HIGHS. ON SUNDAY...THINGS WILL BEGIN TO TRANSISTION...AS ANOTHER TROUGH BEGINS TO DEEPEN OVER THE PLAINS AND MIDWEST...DRIVING ANOTHER FRONTAL BOUNDARY INTO THE SOUTHERN PLAINS. A DECENT THETA E RIDGE AND MOISTURE TONGUE IS EXPECTED TO DEVELOP OVER TEXAS AND SOUTHWEST LOUISIANA SUNDAY INTO SUNDAY NIGHT. THIS AREA OF MOISTURE WILL OVERSPREAD THE CWA ON MONDAY...AS THE COLD FRONT DIVES INTO THE AREA. HAVE KEPT POPS IN THE CHANCE CATEGORY DUE TO AMPLE MOISTURE AND STRONG LIFT IN THE AREA. THIS FRONT SHOULD RACE THROUGH THE REGION...WITH ANOTHER STRONG RIDGE BUILDING IN ON TUESDAY IN THE WAKE OF THE UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT. OVERALL...THE AREA WILL CONTINUE TO BE DOMINATED BY STRONG WESTERLIES...AND A PATTERN MORE TYPICAL OF OCTOBER. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 87 59 86 / 40 20 0 0 BTR 72 88 62 88 / 40 20 0 0 MSY 76 87 70 87 / 50 30 10 0 GPT 74 88 65 87 / 50 30 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE SEP 12 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND PORTIONS OF SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE...BUT THE MAJORITY OF THE THUNDERSTORMS WILL REMAIN ON THE WEAK SIDE. THIS ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. SOME LOCALIZED STREET FLOODING WILL BE POSSIBLE DURING HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT TUE SEP 12 2006 LAZ039-MSZ077-122200- PEARL RIVER-WASHINGTON- 423 PM CDT TUE SEP 12 2006 ...STRONG THUNDERSTORMS PUSHING EAST ACROSS EAST CENTRAL LOUISIANA AND EXTREME SOUTH MISSISSIPPI... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST SOUTH OF MERIDIAN MISSISSIPPI TO WASHINGTON PARISH LOUISIANA. THIS LINE WILL PUSH EAST SOUTHEAST INTO NORTHERN WASHINGTON PARISH AND NORTHERN PEARL RIVER COUNTY. THE PRIMARY THREATS FROM THESE STORMS ARE HEAVY RAINFALL... DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MILES AN HOUR IN ANGIE...VARNADO...BOGALUSA AND POPLARVILLE THROUGH 515 PM. 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 448 PM CDT TUE SEP 12 2006 MSZ080-081-122221- HANCOCK-HARRISON- 448 PM CDT TUE SEP 12 2006 ...STRONG THUNDERSTORMS ALONG THE MISSISSIPPI COAST... A LINE OF THUNDERSTORMS HAS MOVED SOUTHEAST ALONG THE MISSISSIPPI COAST...FROM BAY SAINT LOUIS TO BILOXI. THIS LINE WILL PUSH EAST SOUTHEAST ONTO THE MISSISSIPPI SOUND AFTER 5 PM. HOWEVER...ISOLATED RAINFALL TOTALS UP TO 3 INCHES ARE EXPECTED AND NUISANCE STREET FLOODING IS POSSIBLE OVER WESTERN PARTS OF LONG BEACH AND CENTRAL PORTIONS OF GULFPORT THROUGH 530 PM. 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 608 PM CDT TUE SEP 12 2006 LAZ061-062-122339- ORLEANS-UPPER JEFFERSON- 608 PM CDT TUE SEP 12 2006 ...STRONG THUNDERSTORMS APPROACHING THE SOUTH SHORES OF LAKE PONTCHARTRAIN... A CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN PARTS OF LAKE PONTCHARTRAIN WAS MOVING SOUTHEAST AT 15 TO 20 MILES AN HOUR. THIS CLUSTER OF STORMS WILL PUSH ONTO THE SHORES JEFFERSON AND ORLEANS PARISHES BY 620 PM. THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZED HAIL...HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MILES AN HOUR IN METAIRIE AND NEW ORLEANS LAKESHORE THROUGH 7 PM. 18 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 620 PM CDT TUE SEP 12 2006 LAZ040-MSZ077-080-130008- HANCOCK-PEARL RIVER-ST TAMMANY- 620 PM CDT TUE SEP 12 2006 ...STRONG THUNDERSTORMS OVER PICAYUNE MOVING SOUTH... AT 625 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER THE WESTERN PARTS OF SAINT TAMMANY PARISH...SOUTHERN PEARL RIVER COUNTY AND NORTHERN HANCOCK COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT 15 MILES AN HOUR. THE PRIMARY THREATS FROM THESE STORMS ARE HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MILES AN HOUR IN SLIDELL...PEARLINGTON...PEARL RIVER AND KILN THROUGH 730 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CDT TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 13 NNE METAIRIE 30.17N 90.09W
09/12/2006 M49 MPH GMZ530 LA AWOS
REPORTED BY MID LAKE OBSERVATION SITE ON LAKE
PONTCHARTRAIN.
0640 PM TSTM WND GST LAKEFRONT AIRPORT 30.04N 90.03W
09/12/2006 M45 MPH ORLEANS LA ASOS
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 753 PM CDT TUE SEP 12 2006 LAZ059-065>067-130118- LOWER LAFOURCHE-LOWER TERREBONNE-UPPER LAFOURCHE-UPPER TERREBONNE- 753 PM CDT TUE SEP 12 2006 ...FUNNEL CLOUDS JUST SOUTH OF HOUMA... AT 741 PM CDT...TERREBONNE EMERGENCY MANAGEMENT RECEIVED SEVERAL CALLS OF THREE FUNNEL CLOUDS JUST SOUTH OF HOUMA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM HOUMA AREA TO LOCKPORT. THIS CLUSTER WAS MOVING SOUTHEAST AT 15 TO 20 MILES AN HOUR. TOUCHDOWNS OF FUNNEL CLOUDS ARE NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS OR POSSIBLE WARNINGS CONCERNING THIS WEATHER EVENT. 18
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
Funnel clouds were sighted just south of Houma.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535029.